Alert archive / North Dakota / Wind Chill Watches in 2021
Wind Chill Watch 1, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill watch at Feb 4, 2021, 3:50 AM CST for 24 counties in North Dakota. It took effect at Feb 5, 2021, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 4, 2021, 3:50 AM CST (09:50 UTC)
- In effect from
- Feb 5, 2021, 6:00 PM CST
- Expired
- Feb 5, 2021, 3:14 AM CST
- In force
- Issued by
- NWS Bismarck, ND
All 24 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 88 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -156 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
985 WWUS43 KBIS 040950 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 350 AM CST Thu Feb 4 2021 NDZ001>003-009>011-017-041500- /O.CON.KBIS.WC.Y.0004.000000T0000Z-210204T1500Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, New Town, Stanley, Parshall, Minot, and Watford City 350 AM CST Thu Feb 4 2021 /250 AM MST Thu Feb 4 2021/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * WHAT...Very cold wind chills as low as 30 below zero. * WHERE...Portions of north central and northwest North Dakota, including Minot, Williston, Crosby, and Watford City. This also includes the Tribal Lands of the MHA Nation. * WHEN...Until 9 AM CST /8 AM MST/ this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Dangerously cold wind chills as low as 50 below zero will be possible during the overnight and evening hours Friday night through Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NDZ004-005-012-013-023-025-041800- /O.NEW.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/ Bottineau-Rolette-McHenry-Pierce-Wells-Foster- Including the cities of Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, Rugby, Harvey, Fessenden, and Carrington 350 AM CST Thu Feb 4 2021 ...WIND CHILL WATCH IN EFFECT FROM FRIDAY EVENING THROUGH MONDAY MORNING... * WHAT...Dangerously cold wind chills as low as 50 below zero possible. * WHERE...Bottineau, Rolette, McHenry, Pierce, Wells, and Foster Counties. This includes the Tribal Lands of the Turtle Mountain Chippewa Nation. * WHEN...From Friday evening through Monday morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...The coldest wind chills are expected during the overnight and morning hours. Wind chills may improve to 25 below during the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ Hollan
6 follow-up statements
078 WWUS43 KBIS 041253 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 653 AM CST Thu Feb 4 2021 NDZ001>003-009>011-017-041500- /O.CON.KBIS.WC.Y.0004.000000T0000Z-210204T1500Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, New Town, Stanley, Parshall, Minot, and Watford City 653 AM CST Thu Feb 4 2021 /553 AM MST Thu Feb 4 2021/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * WHAT...Very cold wind chills as low as 30 below zero. * WHERE...Portions of north central and northwest North Dakota, including Minot, Williston, Crosby, and Watford City. This also includes the Tribal Lands of the MHA Nation. * WHEN...Until 9 AM CST /8 AM MST/ this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Dangerously cold wind chills as low as 50 below zero will be possible during the overnight and evening hours Friday night through Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NDZ004-005-012-013-023-025-042100- /O.CON.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/ Bottineau-Rolette-McHenry-Pierce-Wells-Foster- Including the cities of Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, Rugby, Harvey, Fessenden, and Carrington 653 AM CST Thu Feb 4 2021 ...WIND CHILL WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH MONDAY MORNING... * WHAT...Dangerously cold wind chills as low as 50 below zero possible. * WHERE...Bottineau, Rolette, McHenry, Pierce, Wells, and Foster Counties. This includes the Tribal Lands of the Turtle Mountain Chippewa Nation. * WHEN...From Friday evening through Monday morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...The coldest wind chills are expected during the overnight and morning hours. Wind chills may improve to 25 below during the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ Hollan
388 WWUS43 KBIS 041453 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 853 AM CST Thu Feb 4 2021 NDZ001>003-009>011-042300- /O.CAN.KBIS.WC.Y.0004.000000T0000Z-210204T1500Z/ /O.EXA.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/ Divide-Burke-Renville-Williams-Mountrail-Ward- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, New Town, Stanley, Parshall, and Minot 853 AM CST Thu Feb 4 2021 ...WIND CHILL WATCH IN EFFECT FROM FRIDAY EVENING THROUGH MONDAY MORNING... * WHAT...Dangerously cold wind chills possible. Wind chills as low as 45 below zero. * WHERE...Portions of north central and northwest North Dakota. This includes the Tribal Lands of the MHA Nation. * WHEN...From Friday evening through Monday morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...The coldest wind chills are expected during the overnight and morning hours. Wind chills may improve to 25 below during the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NDZ017-041600- /O.CAN.KBIS.WC.Y.0004.000000T0000Z-210204T1500Z/ McKenzie- Including the city of Watford City 853 AM CST Thu Feb 4 2021 /753 AM MST Thu Feb 4 2021/ ...WIND CHILL ADVISORY IS CANCELLED... Wind chills are no longer reaching advisory criteria. $$ NDZ021-022-042300- /O.EXA.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/ McLean-Sheridan- Including the cities of Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, and Goodrich 853 AM CST Thu Feb 4 2021 ...WIND CHILL WATCH IN EFFECT FROM FRIDAY EVENING THROUGH MONDAY MORNING... * WHAT...Dangerously cold wind chills possible. Wind chills as low as 45 below zero. * WHERE...McLean and Sheridan counties. This includes the Tribal Lands of the MHA Nation. * WHEN...From Friday evening through Monday morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...The coldest wind chills are expected during the overnight and morning hours. Wind chills may improve to 25 below during the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NDZ004-005-012-013-023-025-042300- /O.CON.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/ Bottineau-Rolette-McHenry-Pierce-Wells-Foster- Including the cities of Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, Rugby, Harvey, Fessenden, and Carrington 853 AM CST Thu Feb 4 2021 ...WIND CHILL WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH MONDAY MORNING... * WHAT...Dangerously cold wind chills as low as 50 below zero possible. * WHERE...Bottineau, Rolette, McHenry, Pierce, Wells, and Foster Counties. This includes the Tribal Lands of the Turtle Mountain Chippewa Nation. * WHEN...From Friday evening through Monday morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...The coldest wind chills are expected during the overnight and morning hours. Wind chills may improve to around 30 below during the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
735 WWUS43 KBIS 041806 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1206 PM CST Thu Feb 4 2021 NDZ001>005-009>013-021>023-025-050215- /O.CON.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, and Carrington 1206 PM CST Thu Feb 4 2021 ...WIND CHILL WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH MONDAY MORNING... * WHAT...Life threatening wind chills possible. Wind chills as low as 50 below zero. * WHERE...Portions of north central, northwest, south central and southeast North Dakota. This includes the Tribal Lands of the MHA Nation and the Turtle Mountain Chippewa Nation. * WHEN...From Friday evening through Monday morning. * IMPACTS...The life threatening wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...The coldest wind chills are expected during the overnight and morning hours. Wind chills will improve during the afternoons, but will remain dangerous, around 25 below zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
199 WWUS43 KBIS 042059 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 259 PM CST Thu Feb 4 2021 NDZ001>005-009>013-021>023-025-050500- /O.CON.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, and Carrington 259 PM CST Thu Feb 4 2021 ...WIND CHILL WATCH REMAINS IN EFFECT FRIDAY EVENING THROUGH MONDAY MORNING... * WHAT...Life threatening wind chills possible. Wind chills as low as 50 below zero. * WHERE...North central North Dakota, and portions of northwest and south central North Dakota. This includes the Tribal Lands of the MHA Nation and the Turtle Mountain Chippewa Nation. * WHEN...From Friday evening through Monday morning. * IMPACTS...The life threatening wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Dangerous wind chills to 30 below are expected in the watch area late tonight into Friday morning. The life threatening wind chills will occur Friday night through Monday morning, during the overnight and early morning hours. Wind chills will improve each afternoon, but will remain dangerous, around 25 below zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
285 WWUS43 KBIS 050149 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 749 PM CST Thu Feb 4 2021 NDZ017>020-034>037-046>048-050-051-051400- /O.EXA.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/ McKenzie-Dunn-Mercer-Oliver-Morton-Burleigh-Kidder-Stutsman- Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Mandan, Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 749 PM CST Thu Feb 4 2021 /649 PM MST Thu Feb 4 2021/ ...WIND CHILL WATCH IN EFFECT FROM FRIDAY EVENING THROUGH MONDAY MORNING... * WHAT...Dangerously cold wind chills possible. Wind chills as low as 45 below zero. * WHERE...West central into south central North Dakota including the James River Valley. This includes the Tribal Lands of the MHA Nation. * WHEN...From Friday evening through Monday morning. * IMPACTS...The life threatening wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NDZ001>005-009>013-021>023-025-051400- /O.CON.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, and Carrington 749 PM CST Thu Feb 4 2021 ...WIND CHILL WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH MONDAY MORNING... * WHAT...Dangerously cold wind chills possible. Wind chills as low as 50 below zero. * WHERE...Northwest and north cental North Dakota. This includes the Tribal Lands of the MHA Nation and the Turtle Mountain Chippewa Nation. * WHEN...From Friday evening through Monday morning. * IMPACTS...The life threatening wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Dangerous wind chills to 30 below are expected late tonight into Friday morning. The life threatening wind chills will occur Friday night through Monday morning, during the overnight and early morning hours. Wind chills will improve each afternoon, but will remain dangerous, around 25 below zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
381 WWUS43 KBIS 050914 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 314 AM CST Fri Feb 5 2021 NDZ001>005-009>013-023-025-051800- /O.UPG.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/ /O.NEW.KBIS.WC.W.0001.210206T0000Z-210209T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-Wells-Foster- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Harvey, Fessenden, and Carrington 314 AM CST Fri Feb 5 2021 ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 50 below zero. * WHERE...Portions of northern North Dakota, mainly along and north of US Highway 2 along with Wells and Foster County. This includes the Tribal Lands of the MHA Nation and the Turtle Mountain Chippewa Nation. * WHEN...From 6 PM this evening to noon CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...The coldest wind chills will come at night and in the morning hours Friday night through Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ NDZ017>022-034>037-046>048-050-051-051800- /O.UPG.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/ /O.NEW.KBIS.WC.Y.0005.210206T0000Z-210209T1800Z/ McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Morton-Burleigh- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Mandan, Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 314 AM CST Fri Feb 5 2021 /214 AM MST Fri Feb 5 2021/ ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 40 below zero. * WHERE...Much of western, central, and southeastern North Dakota. This includes the Tribal Lands of the MHA Nation. * WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 AM MST/ Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...The coldest wind chills will come at night and in the morning hours Friday night through Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NDZ031>033-042-045-051800- /O.NEW.KBIS.WC.Y.0005.210206T0000Z-210209T1800Z/ Golden Valley-Billings-Stark-Grant-Sioux- Including the cities of Beach, Medora, Dickinson, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, and Solen 314 AM CST Fri Feb 5 2021 /214 AM MST Fri Feb 5 2021/ ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 40 below zero. * WHERE...Golden Valley, Billings, Stark, Grant and Sioux counties. This includes the Tribal Lands of the Standing Rock Sioux Nation. * WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 AM MST/ Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...The coldest wind chills will come at night and in the morning hours Friday night through Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NDZ040-041-043-044-051800- /O.NEW.KBIS.WC.Y.0005.210206T0600Z-210209T1800Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 214 AM MST Fri Feb 5 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 40 below zero. * WHERE...Slope, Hettinger, Bowman and Adams counties. * WHEN...From 11 PM this evening to 11 AM MST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...The coldest wind chills will come at night and in the morning hours Friday night through Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
What forecasters said that day
The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill watch went out at Feb 4, 12:17 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Feb 4, 12:17 AM CST, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1217 AM CST Thu Feb 4 2021 .UPDATE... Issued at 1216 AM CST Thu Feb 4 2021 The main adjustments for this update were to wind and sky cover through the morning. Winds have been stronger than indicated by guidance, and analysis of momentum transfer potential from model soundings suggests this trend will continue. Cloud cover has also been less than expected across much of western North Dakota, but may start to fill back in later Thursday morning. UPDATE Issued at 936 PM CST Wed Feb 3 2021 A relatively narrow area of snow continues to push east, with snow ongoing approximately from Harvey and south through the James River Valley. Only made small adjustments to pops, but timing has been about what we expected. Did update winds to increase them a bit in parts of the central and James River Valley, where winds are gusting around 40 mph. Skies have cleared much more than expected in the northwest, where temperatures are already close to 0 degrees. Combined with winds around 15 to 20 mph, wind chills have dropped into the 20 to 25 below range. Therefore, went ahead and issued a Wind Chill Advisory for the northwest and parts of the north central into tomorrow morning, for wind chills as cold as 30 degrees below zero. UPDATE Issued at 548 PM CST Wed Feb 3 2021 An area of snow behind a cold front continues to push east through the forecast area, extending from Rolette County through Sioux and Emmons Counties. As the snow moves through, some areas are seeing significantly reduced visibilities for only a short period of time, but accumulations are very light. Brisk northwesterly winds from cold air advection and pressure rises will continue through the evening, with current gusts in the 30 to 35 mph range. Temperatures in the northwest have already dropped into the single digits, with overnight lows as cold as 5 degrees below zero expected in this area. No major changes to the forecast with this update, besides some slight adjustments to pops and sky cover based on current trends. We haven't seen any evidence of mixed precipitation yet, just snow. Opted to keep in the mention of freezing drizzle in the southern James River Valley, for now, but thinking the chance is pretty low at this point. && .SHORT TERM...(This evening through Thursday) Issued at 150 PM CST Wed Feb 3 2021 Surface cold front is currently from Rugby through Bismarck, with light snow trailing the cold front, extending from portions of north central ND into southwest ND. Ahead of the cold front low stratus remains. Fog has dissipated over the JRV, but some patchy drizzle or freezing drizzle is still possible until the stratus clears. With the cold front there will be a slight chance of some mixed precip, but expecting mainly snow, and that is all that's been reported so far today over the west and north central. Tonight, snow will end over the central portion of the state this evening, and possibly into the early overnight hours in the James River Valley. Snow amounts still look meager with maybe an inch over the northern James River Valley into the Turtle Mountains and points north and east from there. Most will see a half inch or less. Lows tonight are expected to be in the single digits below zero north to single digits above zero south. Arctic high pressure builds over the area Thursday. We likely remain mostly cloudy to cloudy with blustery northwest winds 15 to 25 mph with gust to around 30 mph producing wind chills in the 10 to 20 below range north and east of Lake Sakakawea and the Missouri River. We briefly flirt with the 25 below wind chill advisory criteria in the northwest Thursday morning but the areal extent is small enough at this time to hold off on an advisory. A flurry or brief snow shower can not be ruled out here or there, but overall expect dry conditions. .LONG TERM...(Thursday night through Wednesday) Issued at 150 PM CST Wed Feb 3 2021 Dangerously cold wind chills will be the main forecast issue in the long term period. In the early portion of the extend period we added some light snow. Thursday night as the first chunk of Arctic air slides off to the east, we see a period of weak warm advection develop over western ND. In addition, there is a persistent northwest upper flow over the area with a couple of shortwaves sliding through western ND. The deterministic medium range models all produce some light qpf over the are, but are not in great agreement about exactly where. Looking at the NAM/GFS bufkit soundings there is a period of near saturation through the 2km aloft, with a moistening atmosphere above this. Similar to last week, there is an area where the lower atmosphere is cold enough that is situated within the DGZ. It's drier aloft but it may be a situation where we see flurries, but with a period of accumulating light snow. Our given blend did not depict any pops, but after coordination with surrounding office we added a chance of snow Thursday night. Would not be surprised to see this linger into Friday as well, but will leave Friday as is for now. Accumulations would be light. After Friday, there may be a few periods of light snow in the southwest, through the weekend, and with the Arctic air most anyone could see some flurries or period of light snow. With the baroclinic zone lingering over the far southwest, would not be surprised to see maybe a few inches through the weekend into early next week, but at this time there is certainly not enough accumulation in any one specific timeframe to warrant an advisory. The main forecast concern will be the dangerous wind chills Friday night through the end of the extended period. Areas north and east of Lake Sakakawea and the Missouri River can expect wind chill headlines beginning Friday night and continuing on and off (mainly on) through the long term period. This area will also see the greatest potential for Wind Chill Warning criteria wind chill below 40 below zero. Areas to the south and west of Lake Sakakawea and the Missouri River will likely see their fair share of wind chill headlines as well, but not to the extent of those to the north and east. Once the temperature drops below zero Friday night, areas along the Canadian Border will probably not see temperatures above zero until maybe Tuesday or Wednesday, when they struggle to climb above zero, just before a possible re-enforcing shot of Arctic air mid to late week. The southwest will likely see daytime highs barely above zero through the weekend, and maybe into the lower teens by Tue-Wed. Nighttime lows likely below zero across the forecast area through the extended period. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1216 AM CST Thu Feb 4 2021 VFR conditions are expected at western terminals through the 06Z TAF period, while MVFR ceilings are likely at KJMS until 00Z. KBIS and KMOT are expected to be mostly VFR, with some possible MVFR ceilings during the day Thursday. Breezy northwesterly winds will continue through the TAF period. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 9 AM CST /8 AM MST/ this morning for NDZ001>003-009>011-017. && UPDATE...Hollan SHORT TERM...TWH LONG TERM...TWH AVIATION...MJ
Hazardous weather outlook, Feb 4, 12:18 AM CST, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1218 AM CST Thu Feb 4 2021 NDZ001>003-009>011-017-050630- Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie- 1218 AM CST Thu Feb 4 2021 /1118 PM MST Wed Feb 3 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota and northwest North Dakota. .DAY ONE...Tonight A Wind Chill Advisory is in effect until mid-morning Thursday. See www.weather.gov/bis for additional information. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dangerous wind chills are likely Friday night through Tuesday. Frostbite and hypothermia will be likely if proper precautions are not taken when outdoors. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ004-005-012-013-018>023-025-031>037-040>048-050-051-050630- Bottineau-Rolette-McHenry-Pierce-Dunn-Mercer-Oliver-McLean- Sheridan-Wells-Foster-Golden Valley-Billings-Stark-Morton- Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Emmons-Logan-La Moure-McIntosh-Dickey- 1218 AM CST Thu Feb 4 2021 /1118 PM MST Wed Feb 3 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dangerous wind chills are likely Friday night through Tuesday. Frostbite and hypothermia will be likely if proper precautions are not taken when outdoors. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hollan
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 9:25 PM CST | Wind Chill Advisory | BIS | Burke, Divide, McKenzie, Mountrail, Renville, Williams | 11 hr |
Nearby
Wind Chill Watches in North Dakota, 2021Every wind chill watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.